This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
A LITTLE MORE than ten years ago, W. Gerlach wrote: "The time has come when the internist must, in cooperation with the pediatrician, determine the effects of vitamin D intoxication in the human race." Since Hess and J. H. Lewis reported for the first time two typical cases of disease due to excessive intake of viosterol, more precise knowledge has been acquired about this matter. Similar facts have been reported in different countries. But since then the concentrated preparations have still been given repeatedly for a long period, especially in France. Physicians have come to prescribe considerable amounts of vitmain for children affected with tuberculous processes such as primary infection, pleural effusion or tuberculosis of the skin.
I had the opportunity to witness the dreadful effect of that therapy, especially the death of a doctor's child who had been literally stuffed with vitamin D by his father.
For all these
DEBRÉ R. TOXIC EFFECTS OF OVERDOSAGE OF VITAMIN D2 IN CHILDREN. Am J Dis Child. 1948;75(6):787–791. doi:10.1001/archpedi.1948.02030020805001
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: